By Topic

Circuits and Systems I: Fundamental Theory and Applications, IEEE Transactions on

Issue 1 • Date Jan 1995

Filter Results

Displaying Results 1 - 12 of 12
  • The application of auxiliary simultaneous equations to the problem in the stabilization of singular and impulsive large scale systems

    Publication Year: 1995 , Page(s): 46 - 51
    Cited by:  Papers (7)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (340 KB)  

    The auxiliary simultaneous equations in the theory of large scale systems play an important role. This method is first applied to the problem in the stabilization of singular and impulsive large scale systems (SILSS) in this paper. The coefficient matrix expression of the auxiliary simultaneous equations that can be written out directly following the Lyapunov function of subsystems and the coefficient matrix of the original system with the operation of block matrix are given. Some explicit algebraic criteria of stabilization for the system are established. An example is given to illustrate the effectiveness of the method View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Classifiers on relatively compact sets

    Publication Year: 1995 , Page(s): 57 - 58
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (160 KB)  

    The problem of classifying signals is of interest in several application areas. Typically we are given a finite number m of pairwise disjoint sets C1, ..., Cm of signals, and we would like to synthesize a system that maps the elements of each Cj into a real number aj, such that the numbers a1, ..., am are distinct. In a recent paper it is shown that this classification can be performed by certain simple structures involving linear functionals and memoryless nonlinear elements, assuming that the Cj are compact subsets of a real normed linear space. Here we give a similar solution to the problem under the considerably weaker assumption that the Cj are relatively compact and are of positive distance from each other. An example is given in which the C j are subsets of Lp(a,b), 1⩽p<∞ View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Realizations of a first-order, lossless, digital two-pair

    Publication Year: 1995 , Page(s): 52 - 54
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (228 KB)  

    A unitary realization of the generalized first-order, lossless bounded complex (LBC) two-pair that is the basic building block for an LBC implementation of a bounded complex (BC) digital filter is derived. Strikingly, very simple expressions for the angle parameters are obtained and some special cases leading to structurally bounded realizations are treated View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Dead-beat chaos synchronization in discrete-time systems

    Publication Year: 1995 , Page(s): 54 - 56
    Cited by:  Papers (16)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (256 KB)  

    The problem of synchronizing discrete-time chaotic systems is investigated. A new appealing property, the dead-beat synchronization, or exact synchronization in finite time, is presented, and conditions for its accomplishment in a simple important class of nonlinear maps are given. An original secure communication scheme which effectively exploits this property is also introduced View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Modeling solitary waves on nonlinear transmission lines

    Publication Year: 1995 , Page(s): 34 - 36
    Cited by:  Papers (6)  |  Patents (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (272 KB)  

    Practical transmission lines have losses, and physical nonuniformities that can result in a destructive distortion of the rise and fall times of digital signals. The main problem is dispersion, in which the higher frequency wave components travel faster than the lower frequency components, resulting in a severe distortion that cannot be corrected with simple amplification, In contrast to this complex situation, solitary waves tend to assume a given shape and automatically maintain their shape until they approach the end of their life. This paper shows that an accurate model is possible for nonideal lines that support solitary waves, allowing their behavior to be predicted to an arbitrary precision View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Pole-zero computation in microwave circuits using multipoint Pade approximation

    Publication Year: 1995 , Page(s): 6 - 13
    Cited by:  Papers (24)  |  Patents (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (612 KB)  

    A new method is proposed for dominant pole-zero (or pole-residue) analysis of large linear microwave circuits containing both lumped and distributed elements. The method is based on a multipoint Pade approximation. It finds a reduced-order rational s-domain transfer function using a data set obtained by solving the circuit at only a few frequency points. We propose two techniques in order to obtain the coefficients of the transfer function from the data set. The proposed method provides a more efficient computation of both transient and frequency domain responses than conventional simulators and more accurate results than the techniques based on single-point Pade approximation such as asymptotic waveform evaluation View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust direct adaptive control with least prior knowledge

    Publication Year: 1995 , Page(s): 30 - 34
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (372 KB)  

    A new, robust, discrete time, singularity-free, direct adaptive-control scheme is proposed with respect to a class of modeling uncertainties in this paper. Two key features of this scheme are that a relative dead zone is used, but no knowledge of the parameters of the upper bounding function on the class of modeling uncertainties is required, and no knowledge of the lower bound on the leading coefficient of the parameter vector is required to ensure the control law singularity free. Global stability and convergence results of the scheme are provided View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Suboptimal identification of nonlinear ARMA models using an orthogonality approach

    Publication Year: 1995 , Page(s): 14 - 22
    Cited by:  Papers (8)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (648 KB)  

    Proposes a scheme based on orthogonal projection to identify a class of nonlinear auto-regressive, moving-average (NARMA) models. The scheme decouples the nonlinear and linear identification problems, and hence there are two steps. The first step extracts nonlinearities for each delay element within the model via conditional expectations. The second step evaluates dispersion functions to weight the nonlinear functions so that the cost is minimized. This paper focuses on the second step of the proposed scheme. The characteristics of the identification scheme are studied, and simulations are provided View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Chaos in an autonomous active-R circuit

    Publication Year: 1995 , Page(s): 1 - 5
    Cited by:  Papers (3)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (320 KB)  

    Chaotic performance of a simple, active-R, autonomous, nonlinear electronic circuit is reported. The circuit uses only two operational amplifiers, two diodes, and twelve resistors. No external capacitors or inductors are involved View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust stability of time-variant discrete-time systems with bounded parameter perturbations

    Publication Year: 1995 , Page(s): 40 - 45
    Cited by:  Papers (9)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (384 KB)  

    In this paper, global asymptotic stability of linear, time-variant, finite dimensional, zero input difference equations is investigated. We propose a technique that may be utilized to obtain regions of asymptotic stability in the coefficient space that incorporate information regarding the maximum rate of change of system parameters. Use of different matrix norms provide different “shapes” for the maximum allowable coefficient perturbations View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Positive realness preserving model reduction with H norm error bounds

    Publication Year: 1995 , Page(s): 23 - 29
    Cited by:  Papers (14)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (516 KB)  

    Many physical systems that occur in applications are naturally passive, for example, mechanical systems with dual sensors and actuators, and electrical circuits with passive components. Taking advantage of this property, many controller schemes have been proposed with the property that the controller is strictly positive real. Due to design and implementation considerations, the plant or the controller may need to be approximated by a lower-order system. It is highly desirable for the reduced-order system to also possess the positive realness property to guarantee that the resulting closed-loop system remains stable. Motivated by this problem, this paper considers the general model-reduction problem for a positive real system under the constraint that the reduced system is also positive real. We present a solution based on the balanced stochastic truncation. When the higher-order system is strictly positive real, we derive an H norm bound on the approximation error. We also consider alternate approaches of approximating the spectral factors with associated H norm error bounds. An example is included to show the efficacy of this method and comparison with other approaches. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Efficient transient solution of linear circuits to sinusoidal inputs

    Publication Year: 1995 , Page(s): 36 - 40
    Cited by:  Papers (3)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (412 KB)  

    In this paper, an efficient method for time domain solution of linear circuits to sinusoidal inputs is given. If the transient response of the circuit at frequency ω1 is known, the method efficiently computes the response at another frequency ω2 . The results are obtained by one frequency solution of the circuit for each additional frequency of interest. Applications include simulation of periodically switched linear circuits; examples include switched capacitor, switched current, and sigma-delta modulators View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.